Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 507, NWS Memphis, TN

June 15, 20115 counties in Mississippi; Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2011, 6:54 PM CDT for 5 counties in Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 6:54 PM CDT (23:54 UTC)
Expired
Jun 15, 2011, 7:45 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Hardeman County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:55 PM CDTHAIL 1Walnut, MS
Jun 15, 7:04 PM CDTHAIL 0.88Falkner, MSNICKEL SIZE HAIL LASTED ABOUT 3 MINUTES IN FALKNER.
Jun 15, 7:05 PM CDTHAIL 11 W Corinth, MSQUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 45 AND 72.
Jun 15, 7:10 PM CDTHAIL 11 N Burnsville, MSHAIL REPORTED ON N HWY 365 NEAR BURNSVILLE
Jun 15, 7:26 PM CDTHAIL 0.88Falkner, MS
Jun 15, 7:26 PM CDTHAIL 1Falkner, MSHAIL LASTED ABOUT 2 MINUTES AND WAS 1 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 11:52 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS54 KMEG 152354
SVRMEG
MSC003-009-117-139-141-TNC069-109-160045-
/O.NEW.KMEG.SV.W.0507.110615T2354Z-110616T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 745 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES EAST OF
  CANAAN...OR 13 MILES NORTH OF RIPLEY...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3483 8824 3460 8842 3494 8919 3505 8875
TIME...MOT...LOC 2354Z 294DEG 30KT 3491 8890

$$


RRH
2 follow-up statements
354 
WWUS54 KMEG 160017
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT WED JUN 15 2011

TNC069-109-160027-
/O.CAN.KMEG.SV.W.0507.000000T0000Z-110616T0045Z/
HARDEMAN TN-MCNAIRY TN-
717 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCNAIRY AND
SOUTHEASTERN HARDEMAN COUNTIES IS CANCELLED...

AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3460 8842 3489 8907 3500 8885 3500 8864
      3483 8824
TIME...MOT...LOC 0017Z 288DEG 24KT 3487 8881

$$

MSC003-009-117-139-141-160045-
/O.CON.KMEG.SV.W.0507.000000T0000Z-110616T0045Z/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-BENTON MS-PRENTISS MS-
717 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN PRENTISS...EAST CENTRAL BENTON...NORTHERN TIPPAH...WEST
CENTRAL TISHOMINGO AND ALCORN COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHALYBEATE...OR 12 MILES NORTHEAST OF RIPLEY...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
FALKNER...KOSSUTH...RIENZI...WALNUT...TIPLERSVILLE...CHALYBEATE...
PEOPLES...LONE PINE...GIFT...STRICKLAND...JOBES...ALLENTOWN AND
BIGGERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3460 8842 3489 8907 3500 8885 3500 8864
      3483 8824
TIME...MOT...LOC 0017Z 288DEG 24KT 3487 8881

$$


RRH
672 
WWUS54 KMEG 160035
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT WED JUN 15 2011

MSC003-009-117-139-141-160045-
/O.CON.KMEG.SV.W.0507.000000T0000Z-110616T0045Z/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-BENTON MS-PRENTISS MS-
735 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN PRENTISS...EAST CENTRAL BENTON...NORTHERN TIPPAH...WEST
CENTRAL TISHOMINGO AND ALCORN COUNTIES...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CRUMTOWN...OR 13 MILES NORTHEAST OF RIPLEY...MOVING EAST
AT 30 MPH. A TRAINED SPOTTER REPORTED QUARER SIZE HAIL IN FALKNER AT 
725 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
FALKNER...KOSSUTH...RIENZI...WALNUT...TIPLERSVILLE...CHALYBEATE...
LONE PINE...GIFT...STRICKLAND...JOBES...ALLENTOWN...BIGGERSVILLE AND
HIGHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3460 8842 3489 8907 3500 8885 3500 8864
      3483 8824
TIME...MOT...LOC 0034Z 288DEG 24KT 3484 8874

$$
30/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:03 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 15, 6:03 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT WED JUN 15 2011

.PREV DISCUSSION... /ISSUED 226 PM CDT WED JUN 15 2011/

CURRENTLY A GOOD PORTION OF THE EASTERN HALF OF THE CWA IS UNDER
A SEVERE THUNDERSTORM WATCH UNTIL 7PM. HOWEVER CONVECTION HAS BEEN
STRUGGLING TO DEVELOP...DUE TO A COMBINATION OF WEAK LOW LEVEL
FORCING ALONG THE COLD FRONT...A STRENGTHENING CAP AT 850MB AND
EXITING SUPPORT FROM A SHORTWAVE ACROSS THE OHIO AND TENNESSEE
RIVER VALLEYS. CURRENT CAPE VALUES IN THE WATCH AREA ARE HOWEVER
3500-4500 J/KG AS DEWPOINTS HAVE REMAINED IN THE LOW TO MID 70S.
INTERESTING TO SEE THE LATEST MODEL DATA FROM THE RUC AND SREF
BLOWING UP STORMS EAST OF THE MISSISSIPPI RIVER BETWEEN 19-21Z.
THE NAM AND GFS ALSO SHOW DEVELOPMENT LATE THIS AFTERNOON AND
EVENING...BUT THE 12Z RUNS SHOWN WIDESPREAD CONVECTION OVER THE
MIDSOUTH THIS MORNING WHICH DID NOT PAN OUT. IF STORMS CAN BECOME
ORGANIZED THEY MAY TRAIN THROUGHOUT THE EVENING ACROSS NORTHEAST
MISSISSIPPI...WITH A LOCALIZED THREAT OF FLASH FLOODING. WILL MAKE
MENTION OF THAT IN THE HWO. OTHERWISE LATER THIS EVENING DRIER AIR
WILL MOVE INTO THE NORTHWEST CWA COUNTIES BEHIND THE FRONT WITH
LIGHT NORTHERLY BREEZES. THE UPPER LEVEL FLOW WILL AGAIN BECOME
SLIGHTLY MORE NORTHWEST.

THURSDAY AND FRIDAY...THE COLD FRONT WILL LIFT BACK NORTH AS A
WARM FRONT THROUGH THE MIDSOUTH THURSDAY NIGHT AND FRIDAY AS A
SHORTWAVE DIVES SOUTHEAST OVER THE AREA. MODELS SHOW AN MCS
DEVELOPING ACROSS CENTRAL MISSOURI DROPPING SOUTH INTO THE REGION
BY MIDNIGHT. THUS HAVE ADDED POPS DURING THIS TIME FRAME. LEFT
POPS IN ACROSS NORTHWEST TENNESSEE ON FRIDAY AS THE FRONT LIFTS
THROUGH THIS REGION. HIGHS BOTH DAYS STILL APPEAR TO BE IN THE LOW
AND MID 90S...WITH HEAT INDICES APPROACHING 105 ON FRIDAY SOUTH OF
THE FRONT ACROSS THE MISSISSIPPI DELTA.

SATURDAY THROUGH TUESDAY...THE RIDGE WILL SHIFT OVERHEAD DURING
THIS PERIOD MAKING FOR A VERY HOT WEEKEND AND LITTLE TO NONE IN
ANY RAIN CHANCES. HAVE GONE A FEW DEGREES ABOVE MOS GUIDANCE WITH
HIGH TEMPS AS THE TREND FROM GUIDANCE HAS BEEN ON THE LOW SIDE.
TEMPERATURES WILL MAINLY BE IN THE 95-100 RANGE WITH HEAT INDICES
103-108F RANGE. A HEAT ADVISORY DURING THIS PERIOD SEEMS VERY
LIKELY. LOWS WILL BE IN THE MID TO UPPER 70S AREA WIDE.

EXTENDED FORECAST INTO MIDDLE NEXT WEEK...SCENARIOS HAVE THE RIDGE
AXIS SHIFTING EAST INTO THE CAROLINAS AS A CUTOFF LOW EMERGES FROM
THE ROCKIES INTO THE CENTRAL PLAINS. THIS WOULD PLACE THE MIDSOUTH
IN AN UPPER LEVEL SOUTHWEST FLOW AND RETURN CHANCE FOR CONVECTION
AND THE PASSING OF A MIDWEST COLD FRONT. HAVE LEFT ONLY SLIGHT
CHANCE POPS IN FOR NOW AS THE RIDGE MAY BE HARDER TO BUDGE KEEPING
THE AREA DRY.

JAB

&&

.AVIATION...

00Z TAF SET

ISOL TSRAS CONTINUE TO FORM ALONG LEFTOVER BOUNDARIES IN THE CWA.
ONE SUCH BOUNDARY CURRENTLY SITS NOT TOO FAR FROM KMEM THUS WILL
CONTINUE MENTION OF CB THROUGH 01Z. REST OF TAF SITES SHOULD
REMAIN CLEAR OF TSRAS. GUSTY WINDS WILL ALSO DIE DOWN SHORTLY
AFTER 1Z AND WILL REMAIN LIGHT AND VARIABLE THROUGH AT LEAST
15-18Z. THEREAFTER...EXPECT SSW WINDS OF 8-10 KTS TO OCCUR ACROSS
THE AREA. MODELS IN GOOD AGREEMENT THAT A MCS WILL DEVELOP OVER SW MO
TOMORROW AND WILL PUSH INTO NE AR AFTER 21Z. HAVE MENTIONED VCTS AT
KJBR AS A RESULT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH
THE PERIOD.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  96  77  97 /  30  10  20  10
MKL  65  94  71  94 /  20  10  30  20
JBR  67  94  74  97 /  10  10  20  10
TUP  69  97  72  96 /  50  10  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 15, 2:43 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED JUN 15 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
243 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
SOUTH AND EAST OF A LINE FROM TRENTON TENNESSEE...TO CHARLESTON
MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.
THERE IS ALSO SECONDARY THREAT OF LOCALIZED FLASH FLOODING.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE THURSDAY NIGHT AND ON FRIDAY
AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. THE MAIN STORM THREATS
WILL BE GUSTY WINDS AND SMALL HAIL.

A HEAT ADVISORY MAY BE NECESSARY AT TIMES FROM FRIDAY THROUGH
TUESDAY AS HEAT INDEX READINGS MAY CLIMB IN EXCESS OF 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF WEST TENNESSEE AND
NORTH MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY EVENING.

JAB

In the hours before

Local storm report, Jun 15, 3:32 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 N SAVANNAH            35.27N 88.24W
06/15/2011  U0.88 INCH       HARDIN             TN   NWS STORM SURVEY

&&

ARS
Local storm report, Jun 15, 3:36 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MILLEDGEVILLE           35.38N 88.37W
06/15/2011  E0.88 INCH       HARDIN             TN   TRAINED SPOTTER

0330 PM     HAIL             2 NE SAVANNAH           35.24N 88.21W
06/15/2011  E1.00 INCH       HARDIN             TN   PUBLIC

0330 PM     TSTM WND DMG     2 NE SAVANNAH           35.24N 88.21W
06/15/2011                   HARDIN             TN   PUBLIC

            TWO TREES WERE KNOCKED DOWN.

&&

ARS
Local storm report, Jun 15, 4:16 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             OLIVE HILL              35.27N 88.03W
06/15/2011  E1.25 INCH       HARDIN             TN   TRAINED SPOTTER

&&

KRM
Local storm report, Jun 15, 5:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             3 E MOSCOW              35.06N 89.34W
06/15/2011  E0.88 INCH       FAYETTE            TN   TRAINED SPOTTER

            BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
            552PM.

&&

TLSJR
Local storm report, Jun 15, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             6 SE BOLIVAR            35.20N 88.92W
06/15/2011  E0.88 INCH       HARDEMAN           TN   PUBLIC

            NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.

&&

TLSJR
Special weather statement, Jun 15, 6:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT WED JUN 15 2011

MSZ002>006-TNZ053-089>092-160015-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-BENTON MS-MARSHALL MS-FAYETTE TN-
CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
633 PM CDT WED JUN 15 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF SHILOH AT 633 PM
CDT...MOVING EAST AT 30 MPH. ADDITIONAL THUNDERSTORMS ARE LINED UP
ALONG THE TENNESSEE...MISSISSIPPI BORDER...AND THESE STORMS COULD
ALSO PRODUCE SMALL HAIL AND WINDS OF AT LEAST 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...BENTON...CHESTER...FAYETTE...HARDEMAN...HARDIN...
MARSHALL...MCNAIRY...TIPPAH AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...CORINTH...J P COLEMAN STATE
PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND SELMER...SHOULD
MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3501 8799 3501 8819 3492 8812 3488 8814
      3486 8913 3497 8947 3531 8873 3537 8801
      3535 8800 3531 8801 3530 8798
TIME...MOT...LOC 2333Z 277DEG 25KT 3511 8842

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:42 PM CDTSevere Thunderstorm WarningMEGAlcorn48 min
Jun 15, 5:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah47 min
Jun 15, 6:33 PM CDTSpecial Weather StatementMEGAlcorn42 min
Jun 15, 6:50 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo40 min
Jun 15, 9:45 AM CDTSpecial Weather StatementMEGHenry15 min
Jun 15, 10:11 AM CDTSpecial Weather StatementMEGHenry34 min
Jun 15, 2:01 PM CDTSpecial Weather StatementMEGFayette29 min
Jun 15, 2:55 PM CDTSpecial Weather StatementMEGFayette35 min
Jun 15, 3:07 PM CDTSpecial Weather StatementMEGHardin23 min
Jun 15, 3:12 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy48 min
Jun 15, 3:48 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy42 min
Jun 15, 4:29 PM CDTSevere Thunderstorm WarningMEGHardin16 min
Jun 15, 5:01 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman44 min
Jun 15, 5:15 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.